Alert archive / North Carolina / Small Craft Advisories in 2012

Small Craft Advisory 25, NWS Newport/Morehead City, NC

March 23, 2012

NWS Newport/Morehead City, NC issued this small craft advisory at Mar 23, 2012, 3:11 PM EDT. It took effect at Mar 25, 2012, 8:00 AM EDT. It was in force for 90 min.

The area

The counties it named.

The facts

Issued
Mar 23, 2012, 3:11 PM EDT (19:11 UTC)
In effect from
Mar 25, 2012, 8:00 AM EDT
Expired
Mar 25, 2012, 9:30 AM EDT
In force
90 min
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

866 
WHUS72 KMHX 231911
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
311 PM EDT FRI MAR 23 2012

...SOUTHWEST WINDS AND SEAS WILL INCREASE AHEAD OF A STRONG COLD
FRONT SATURDAY NIGHT THROUGH SUNDAY...

AMZ152-154-156-158-240930-
/O.NEW.KMHX.SC.Y.0025.120325T0000Z-120326T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
311 PM EDT FRI MAR 23 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM SATURDAY TO 8 PM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM SATURDAY TO
8 PM EDT SUNDAY.

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT BY SATURDAY
  EVENING AND CONTINUING THROUGH SUNDAY.

* SEAS...BUILDING TO AS HIGH AS 5 TO 7 FEET BY SATURDAY EVENING
  AND CONTINUING THROUGH SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
5 follow-up statements
286 
WHUS72 KMHX 240805
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
405 AM EDT SAT MAR 24 2012

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TONIGHT THROUGH SUNDAY
SOUTH OF OREGON INLET...

.SOUTHWEST WINDS AND SEAS WILL INCREASE AHEAD OF A STRONG COLD
FRONT TONIGHT THROUGH SUNDAY. 

AMZ152-154-156-158-241615-
/O.EXT.KMHX.SC.Y.0025.120324T2200Z-120326T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
405 AM EDT SAT MAR 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
8 PM EDT SUNDAY...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT BY 
  THIS EVENING AND CONTINUING THROUGH SUNDAY. 

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
901 
WHUS72 KMHX 241105
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
705 AM EDT SAT MAR 24 2012

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TONIGHT THROUGH
SUNDAY SOUTH OF OREGON INLET...

.SOUTHWEST WINDS AND SEAS WILL INCREASE AHEAD OF A STRONG COLD
FRONT TONIGHT THROUGH SUNDAY.

AMZ152-154-156-158-241915-
/O.CON.KMHX.SC.Y.0025.120324T2200Z-120326T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
705 AM EDT SAT MAR 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 8 PM EDT SUNDAY...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT BY THIS 
  EVENING AND CONTINUING THROUGH SUNDAY. 

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
753 
WHUS72 KMHX 241923
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
323 PM EDT SAT MAR 24 2012

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED ON SUNDAY SOUTH OF
OREGON INLET...

.SOUTHWEST WINDS AND SEAS WILL INCREASE AHEAD OF A STRONG COLD
FRONT BY SUNDAY MORNING.

AMZ152-154-156-158-250830-
/O.EXT.KMHX.SC.Y.0025.120325T1200Z-120326T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
323 PM EDT SAT MAR 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM TO 8 PM EDT
SUNDAY...

* WINDS...SOUTHWEST 15 TO 20 KT.

* SEAS...4 TO 6 FEET ACROSS THE OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
985 
WHUS72 KMHX 250741
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
341 AM EDT SUN MAR 25 2012

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TODAY SOUTH OF
OREGON INLET...

.SEAS WILL BUILD TO 6 FT OVER THE FAR OUTER WATERS. 
AMZ156-158-252000-
/O.EXT.KMHX.SC.Y.0025.120325T1200Z-120325T2000Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
341 AM EDT SUN MAR 25 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
4 PM EDT THIS AFTERNOON...

* WINDS...SOUTHWEST 10 TO 15 KT.

* SEAS...4 TO 6 FEET...HIGHEST FAR OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-252000-
/O.CON.KMHX.SC.Y.0025.120325T1200Z-120326T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
341 AM EDT SUN MAR 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

* WINDS...SOUTHWEST 15 KT.

* SEAS...4 TO 6 FEET...HIGHEST FAR OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
324 
WHUS72 KMHX 251330
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
930 AM EDT SUN MAR 25 2012

...STRONG WINDS AND ROUGH SEAS TO DEVELOP MONDAY...

.STRONG NORTHERLY WINDS AND ROUGH SEAS WILL DEVELOP ON THE
BACKSIDE OF A SURFACE LOW MONDAY AND CONTINUE THROUGH TUESDAY NIGHT.

AMZ152-154-252130-
/O.CAN.KMHX.SC.Y.0025.000000T0000Z-120326T0000Z/
/O.NEW.KMHX.SC.Y.0026.120326T1000Z-120328T0600Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
930 AM EDT SUN MAR 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 2 AM EDT
WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO
2 AM EDT WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT BEGINNING EARLY MONDAY.

* SEAS...BUILDING TO AS HIGH AS 6 TO 9 FEET BEGINNING EARLY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-252130-
/O.CAN.KMHX.SC.Y.0025.000000T0000Z-120325T2000Z/
/O.NEW.KMHX.SC.Y.0026.120326T1000Z-120328T0600Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
930 AM EDT SUN MAR 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 2 AM EDT
WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO
2 AM EDT WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT BEGINNING EARLY MONDAY.

* SEAS...4 TO 6 FEET BEGINNING EARLY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ158-251430-
/O.CAN.KMHX.SC.Y.0025.000000T0000Z-120325T2000Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
930 AM EDT SUN MAR 25 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.


$$

AMZ150-252130-
/O.NEW.KMHX.SC.Y.0026.120326T1000Z-120328T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
930 AM EDT SUN MAR 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 2 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO
2 AM EDT WEDNESDAY.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT BEGINNING EARLY MONDAY.

* SEAS...BUILDING TO 6 TO 9 FEET BEGINNING EARLY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 23, 2:49 PM EDT, 22 minutes earlier.

Area forecast discussion, Mar 23, 2:49 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
249 PM EDT FRI MAR 23 2012

.SYNOPSIS...
HIGH PRESSURE OFFSHORE WILL WEAKEN AND DRIFT SLOWLY SOUTHEASTWARD
THROUGH SATURDAY. A STRONG FRONTAL SYSTEM WILL APPROACH THE AREA
SATURDAY AND MOVE THROUGH EASTERN NORTH CAROLINA SUNDAY. HIGH
PRESSURE WILL BUILD OVER THE REGION EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1 PM FRI...MINOR TEMPERATURE TWEAKS BUT NO SIGNIFICANT
CHANGES TO THE FORECAST THIS UPDATE. FOG ERODED TO REVEAL MOSTLY
SUNNY SKIES ACROSS THE AREA. SOME CUMULUS SLOWLY BUILDING BUT
OVERALL EXPECT MOSTLY SUNNY CONDITIONS TO CONTINUE. DO NOT THINK
THERE IS MUCH CHANCE OF RAIN THIS AFTERNOON...BUT ALLOWED THE 20
POP TO CONTINUE FOR AN ISOLATED SEA BREEZE POP UP SHOWER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
AS OF 230 PM FRI...THE UPPER RIDGE WILL PUSH OFF THE COAST AS THE
STRONG UPPER LOW IN THE PLAINS FINALLY MAKES A PUSH FOR THE COAST. THE
NAM CONTINUES TO BE AN OUTLUIER TRACKING THE LOW FURTHER SOUTH
THAN THE GFS/ECMWF SOLUTION. FAVORED THE GFS/ECMWF SOLUTION FOR
THE SHORT TERM FORECAST. MOISTURE AND CLOUDS WILL OVERSPREAD THE
AREA TONIGHT. FOG SHOULD NOT BE AS MUCH OF AN ISSUE WITH THE CLOUD
COVER AND A SLIGHT SOUTHWESTERLY BREEZE. INCREASED POPS TO LIKELY
ACROSS THE COASTAL PLAIN IN THE MORNING HOURS ON
SATURDAY...KEEPING 70 POP IN PLACE FOR THE AFTERNOON. CONSIDERED
INCREASING IT TO CATEGORICAL BUT HELD OFF DUE TO EXPECTED SHOWERY
NATURE OF RAINFALL DURING THE DAY. INSTABILITY WILL BE SUFFICIENT
TO SUPPORT SEVERE THUNDERSTORMS...ESPECIALLY AROUND THE TIME OF
PEAK HEATING...WITH CAPE ALONG THE COASTAL PLAIN AROUND 1500 J/KG
AND LI VALUES IN THE -4 TO -5 RANGE. A POSSIBLE LIMITING FACTOR WILL BE
EARLY SHOWER ACTIVITY AND CLOUDS LIMITING HEATING SLIGHTLY.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 220 PM FRIDAY...ACTIVE WEATHER RETURNS TO THE AREA AS
CLOSED UPPER LOW TRACKS FROM THE TENNESSEE VALLEY AT THE BEGINNING
OF THE PERIOD AND WOBBLES EAST ACROSS THE CAROLINAS AND OFFSHORE
BY SUNDAY NIGHT. THE MODELS ARE FAIRLY CLOSE ON ITS PATH WHICH IS
NEAR OR JUST SOUTH OF OUR CWA...WITH THE NAM12 BEING THE FURTHEST
SOUTH TRACKING THE UPPER LOW MORE OVER CENTRAL SOUTH CAROLINA.
REGARDLESS OF THE TRACK...THE RESULTS WILL BE THE SAME. WITH
PRECIPITABLE WATER VALUES OF OVER AN INCH AND A HALF...AND HIGH
SPECIFIC HUMIDITY VALUES...ESPECIALLY NEAR THE COAST...WILL HAVE
HIGH POPS IN THE FORECAST THRU SATURDAY NIGHT...CATEGORICAL NEAR
THE COAST TAPERING TO LIKELY INLAND THRU ABOUT 06Z. THE
PRECIPITATION TAPERS OFF INLAND BUT WILL LINGER ALONG THE COAST
EARLY SUNDAY. WILL MAINTAIN THE LOW CHANCE POPS FROM THE PREVIOUS
FORECASTS FOR SUNDAY THRU SUNDAY NIGHT GIVEN PROXIMITY OF THE
UPPER LOW. WITH THE UPPER LOW MOVING NEARBY...STEEP LAPSE RATES
MAY LEAD TO HEAVIER SHOWERS AND ISOLATED TSTMS...SOME OF WHICH
COULD BE HAIL PRODUCERS SUNDAY AFTERNOON ESPECIALLY. REASONABLE
AGREEMENT AMONGST THE MODELS THAT THE PRIMARY COLD FRONT MOVES
OFFSHORE BY AROUND 06Z MONDAY. THE COLUMN WILL GRADUALLY DRY OUT
ON MONDAY WITH RAIN CHANCES PRETTY MUCH OVER WITH BY MIDDAY. AFTER
OVER A WEEK OF ABOVE NORMAL TEMPERATURES...READINGS COOL TO NEAR
OR SLIGHTLY BELOW NORMAL STARTING TUESDAY AND CONTINUING THROUGH
WEDNESDAY. MAX TEMPERATURES BOTH DAYS SHOULD REMAIN IN THE 60S
WITH MINS IN THE 40S WITH A FEW OF THE NORMALLY COOLER SPOTS
PERHAPS REACHING THE UPPER 30S. ANOTHER BOUNDARY DRIVEN BY A MID-
LEVEL AXIS OF VORTICITY DROPS SOUTH ACROSS THE REGION WEDNESDAY
NIGHT INTO EARLY THURSDAY MORNING AND HAVE INSERTED A SMALL POP
DURING THIS TIME FRAME FOR TSTMS. SEVERAL DEGREES COOLER AGAIN
FRIDAY WITH STRONG HIGH PRESSURE BUILDING DOWN FROM HUDSON BAY.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH TONIGHT/
AS OF 1 PM FRI...VFR CONDITIONS WILL PREVAIL THROUGH THE EARLY
EVENING. CAN NOT RULE OUT AN ISOLATED SE BREEZE SHOWER...MOST LIKELY
IN VICINITY OF NEW BERN...BUT NOT SIGNIFICANT ENOUGH CHANCE TO
INCLUDE IN THE TAF. MOISTURE WILL BEGIN TO INCREASE AT ALL LEVELS
AND CLOUDS WILL OVERSPREAD THE AREA TONIGHT. WITH A SLIGHT SW
BREEZE AND CLOUD COVER OVERNIGHT DO NOT EXPECT FOG TO BE AN ISSUE
TONIGHT AS IT HAS PREVIOUS NIGHTS. AS THE UPPER LOW IN THE PLAINS
FINALLY BEGINS TO MOVE SE...PUSHING A COLD FRONT TOWARDS THE
EAST...THE RIDGE WILL PUSH OFFSHORE. THIS WILL RESULT IN SCATTERED
SHOWERS ACROSS THE AREA IN THE MORNING BECOMING MORE LIKELY BY
AFTERNOON WITH SOME THUNDERSTORMS AS WELL. MVFR CONDITIONS WILL
BE WIDESPREAD TOMORROW WITH SCATTED IFR CONDITIONS POSSIBLE.

/LONG TERM SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 220 PM FRIDAY...WIDESPREAD MVFR/IFR CEILINGS ARE EXPECTED
SATURDAY NIGHT...AS AXIS OF HEAVIER RAINFALL AFFECTS THE REGION.
MOST OF THE HEAVIER PRECIPITATION WILL MOVE OFFSHORE BY EARLY
SUNDAY...BUT WITH PROXIMITY OF UPPER LOW...SCATTERED SHOWERS AND A
FEW TSTMS WILL BE POSSIBLE INTO EARLY MONDAY AND PERIODS OF MVFR
CEILINGS WILL BE A POSSIBILITY. VFR CONDITIONS ARE THEN EXPECTED
TO FOLLOW TUESDAY AND WEDNESDAY AS COOLER HIGH PRESSURE BUILDS
OVER THE REGION.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/
AS OF 230 PM FRI...WINDS WILL REMAIN LIGHT FROM THE SW THROUGH
THE NIGHT AND DAY TOMORROW AS THE COLD FRONT APPROACHES. THEY WILL
INCREASE TO 15 KT ALONG THE COAST BY THE END OF THE DAY WITH SEAS
SLOWLY BEGINNING TO BUILD TO 4 TO 5 FEET LATE IN THE DAY. THERE
WILL BE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE
WATERS...ESPECIALLY IN THE AFTERNOON.

/LONG TERM SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 220 PM FRIDAY...WILL BE ISSUING A SMALL CRAFT ADVISORY FOR
THE WATERS SOUTH OF OREGON INLET STARTING AT 00Z SUNDAY AND
CONTINUING THROUGH 00Z MONDAY. AS CLOSED UPPER LOW MOVES EAST WITH
SURFACE LOW MOVING JUST NORTH OF THE FORECAST AREA...SOUTHWEST
WINDS WILL INCREASE SATURDAY EVENING WITH SEAS LIKELY TO REACH 6
FEET OVER PORTIONS OF THE COASTAL WATERS SOUTH OF OREGON INLET.
AFTER ABOUT A 12 HOUR LULL...GOOD CAA SURGE EXPECTED BEHIND THE
STRONG COLD FRONT...AND SCA WILL LIKELY BE NEEDED FOR ALL OF THE
COASTAL WATERS AT THAT TIME. HIGH PRESSURE SETTLES OVER THE WATERS
FOR TUESDAY WITH BENIGN CONDITIONS. BY MIDDAY WEDNESDAY...GRADIENT
RAMPS UP WITH SCA WINDS POSSIBLE AHEAD OF ANOTHER COLD FRONT/MID-
LEVEL SHORTWAVE MOVING ACROSS ON WEDNESDAY NIGHT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM SATURDAY TO 8 PM EDT SUNDAY FOR
     AMZ152-154-156-158.

&&

SYNOPSIS...RSB/CTC
NEAR TERM...RSB
SHORT TERM...RSB
LONG TERM...CTC
AVIATION...RSB/CTC
MARINE...RSB/CTC
Hazardous weather outlook, Mar 23, 3:08 AM EDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
308 AM EDT FRI MAR 23 2012

NCZ029-044>047-079>081-090>095-098-103-104-240800-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
308 AM EDT FRI MAR 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS EASTERN NORTH
CAROLINA ON SATURDAY. THE PRIMARY THREAT APPEARS TO BE STRONG
DAMAGING WINDS AND LARGE HAIL...ALONG WITH ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.